2 Citazioni (Scopus)

Abstract

Coarctation of the aorta (CA) is diagnosed mainly in pediatric patients, and therapy is conservative if asymptomatic, but surgical treatment is required if advanced arterial hypertension is present. Moderate to severe forms contraindicate any type of physical activity requiring cardiac effort. Here, we describe the first documented death of an apparently healthy 35-year-old woman because of cardiac tamponade by rupture of an aortic aneurysm, possibly related to congenital CA, prolonged use of oxymetazoline hydrochloride, and physical and/or emotional stress during sexual activity. Our patient was asymptomatic for classical CA symptoms. The patient's breathing difficulties likely in hindsight were due not so much to nasal congestion, but rather to an ineffective oxygenation of the blood from the abnormal heart. In an attempt to treat the "nasal disease," the patient ingested chronic and excessive doses of decongestants, aggravating her fatal disease. The danger of inhaling large doses of nasal decongestants without an appropriate medical indication is highlighted here.
Lingua originaleEnglish
pagine (da-a)1361-1363
Numero di pagine3
RivistaJournal of Forensic Sciences
Volume2011
Stato di pubblicazionePubblicato - 2011

Keywords

  • aortic coarctation
  • sexual intercourse

Fingerprint

Entra nei temi di ricerca di 'Death related to aortic coarctation in a young female during sexual intercourse'. Insieme formano una fingerprint unica.

Cita questo